Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2000, 7:43 PM MDT for Sherman County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 7:43 PM MDT (01:43 UTC)
- Expired
- Jun 19, 2000, 8:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sherman County, KS
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:54 PM MDT | Thunderstorm Wind 52 E | Edson, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 6:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WUUS53 KGLD 200143 SVRGLD KSC181-200215- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 743 PM MDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SHERMAN COUNTY IN NORTHWEST KANSAS * UNTIL 815 PM MDT * AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTH OF EDSON TO 2 MILES SOUTHWEST OF EDSON...OR FROM 12 MILES NORTH OF GOODLAND TO 9 MILES SOUTHEAST OF GOODLAND...MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. $$ ENTWISTLE LAT...LON 3957 10167 3914 10155 3913 10138 3958 10140
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:16 PM MDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 19, 2:16 PM MDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 216 PM MDT MON JUN 19 2000 ...FORECAST CONCERN IS LOCATION AND STRENGTH OF TSRA THIS EVE... WATER VAPOR IMAGERY INDICATING A SHORT WAVE APPROACHING FROM W THIS AFTN. SOMEWHAT IMPRESSIVE CAPES AND LIS ACTUALLY SHOWING UP W OF GLD CWA ALONG WITH DEVELOPING CONVECTION WHICH GOES AGAINST MODEL FCST FOR LATER THIS AFTN/EVE. ETA ESPECIALLY KEEPS BEST CHCS OF TSTMS E-NE OF FA WHERE BEST INSTABILITY AND MSTR EXISTS. JUST DISCUSSED ISSUANCE OF SVR TSTM WATCH FOR NE PARTS OF CWA TIL 02Z. HAVE NO REASON TO DISAGREE WITH THAT SCENARIO. PROBLEM IS DRYLINE PUSHED E OF GLD WITH LOW SFC DEWPOINTS OVER W PARTS OF CWA. WITH CONVECTION ALREADY INITIATING ALONG DRYLINE WL GO WITH SCT STRONG TSTMS ACROSS E HALF OF CWA THIS EVE. WL LIKELY GO WITH ISOLD TSTMS AS FLOW ALOFT SUPPORTS A FEW HI BASED STORMS REACHING THE HIGH PLAINS BY EVE IN VCNTY OF BOUNDARY. UPPER LVL TROUGH REMAINS OVER THE PLAINS NEXT FEW DAYS WITH NWLY FLOW ALOFT. DYNAMICS AND MSTR WL BE S AND E OF CWA. BY TUESDAY MORNING...COLD FRONT WL HAVE MOVED THRU CWA WITH DRIER AIR AT SFC AND ALOFT. RH PROGS POINT TO MOSUNNY/PTCLDY SKIES FOR PERIODS 2 AND 3. COOLER SFC TEMPS SHOULD CONTINUE INTO WEDNESDAY WITH NIL POPS. MOS TEMPS LOOK A LITTLE TOO WARM IN LATER PERIODS SO HAVE TRIMMED TEMPS A LITTLE. .GLD...NONE. KPL
In the hours before
Special weather statement, Jun 19, 2:31 PM MDT, 5 hours 12 minutes before
KSZ003-004-015-016-NEZ081-200300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 231 PM MDT MON JUN 19 2000 ...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN KANSAS AND CENTRAL NEBRASKA UNTIL 9 PM CDT (8 PM MDT)... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN NEBRASKA...RED WILLOW. IN KANSAS...DECATUR...GRAHAM...NORTON...SHERIDAN. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && VPAPOL
Local storm report, Jun 19, 6:12 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 8 S VONA CO 60 MPH TSTM GUST
06/19/00 KIT CARSON REPORTED BY PUBLIC.
AWJ
NSpecial weather statement, Jun 19, 6:46 PM MDT, 57 minutes before
KSZ001>004-013>016-027>029-NEZ079>081-200600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 646 PM MDT MON JUN 19 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PART OF THE TRI STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT MDT (1 AM CDT). THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN NEBRASKA...RED WILLOW...HITCHCOCK AND DUNDY. IN KANSAS...DECATUR...GRAHAM...NORTON...SHERIDAN...LOGAN...RAWLINS... THOMAS...SHERMAN...GOVE...CHEYENNE AND WALLACE. HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS FOR THE REST OF THIS EVENING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. KPL
Local storm report, Jun 19, 7:02 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM BURLINGTON ARPT CO 60 MPH TSTM GUST
06/19/00 KIT CARSON
0656 PM 3 S KANORADO KS 60 MPH TSTM GUST
06/19/00 SHERMAN REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jun 19, 7:07 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
=
0704 PM 6 W GOODLAND KS 75 MPH TSTM GUST
06/19/00 SHERMAN REPORTED BY STORM
SPOTTER.
AWJ
NLocal storm report, Jun 19, 7:08 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT MON JUN 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM BURLINGTON ARPT CO 58 MPH TSTM GUST
06/19/00 KIT CARSON
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:43 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 62 min |
| Jun 19, 7:27 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 63 min |
| Jun 19, 7:48 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 42 min |
| Jun 19, 8:03 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 42 min |
| Jun 19, 8:19 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 41 min |
| Jun 19, 8:25 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 35 min |
| Jun 19, 8:28 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 62 min |
| Jun 19, 8:44 PM MDT | Tornado Warning | GLD | Sheridan | 46 min |
| Jun 19, 8:55 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 65 min |
| Jun 19, 9:16 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 59 min |
| Jun 19, 9:24 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 36 min |
| Jun 19, 10:15 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.